Drought, Corson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Corson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.709, -101.197 (the zone’s center; the record gives no point)
Severe (D2) drought continued along and west of the Missouri River throughout the month of December. December was a very dry month until the end of the month when a good snowfall brought a third to around a half inch of water equivalent to the area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Severe (D2) drought continued along and west of the Missouri River throughout the month of December. December was a very dry month until the end of the month when a good snowfall brought a third to around a half inch of water equivalent to the area. The yearly precipitation was well below normal and was one of the driest years on record for several locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Nov 30, 3:10 PM CST, 8 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 310 PM CST THU NOV 30 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MAIN CONCERNS THROUGH THE SHORT RANGE CENTER AROUND TEMPERATURES AND CHANCES FOR PRECIPITATION. NICE LOOKING SYSTEM ON WV IMAGERY HEADED E/SE TOWARD NORTHERN PLAINS FOR TONIGHT. BEST LIFT AND MOISTURE WITH THIS SYSTEM SHOULD BE ACROSS AREAS NORTH OF THE ABERDEEN CWA. HOWEVER CAN NOT ENTIRELY RULE OUT SOME LIGHT SNOW OR FLURRIES ACROSS THE NORTHERN PART OF THE FORECAST AREA. TEMPERATURES TONIGHT WILL BE SOMEWHAT DIFFICULT. SHOULD SEE A QUICK DROP THIS EVENING...FOLLOWED BY WARMING TEMPERATURES LATER AS LOW LEVEL PRESSURE FALLS SPREAD ACROSS CWA AHEAD OF FRONTAL BOUNDARY. TRIED MY BEST TO GIVE A NON-DIURNAL FLAVOR TO THE TEMPERATURE GRIDS. LATER ON SHOULD CONTINUE TO SEE SOME CLIPPER ACTION AS STRONG RIDGE SETS UP OVER THE EAST PACIFIC/WESTERN CONUS AND ENERGY IS FORCED TO DIVE SOUTH INTO THE CENTRAL CONUS. EACH OF THESE SYSTEMS HAVE SOME POTENTIAL TO BRING PRECIPITATION TO THE REGION...HOWEVER...IT LOOKS LIKE THE BEST FORCING WILL BE OVER AREAS TO THE EAST OF THE ABERDEEN CWA...THUS DECIDED THAT GOING FORECAST OF FLURRIES LOOKED APPROPRIATE. CONCERNING TEMPERATURES...SHOULD SEE A GOOD WARM UP ON FRIDAY UNDER DECENT BOUNDARY LAYER MIXING REGIME. BUT...NEXT SHOT OF ARCTIC AIR POISED TO DROP INTO AND ACROSS CWA FRIDAY NIGHT AND EARLY SATURDAY...WITH YET ANOTHER DOSE OF COLD AIR FOR LATE IN THE WEEKEND. ALL IN ALL A CLOUDY AND COLD WEEKEND IS ON TAP FOR THE CENTRAL AND NORTHEAST PART OF SOUTH DAKOTA. .LONG TERM...MONDAY THROUGH THURSDAY THE 06Z AND 12Z GFS OPERATIONAL SOLUTIONS ARE TRENDING MORE TOWARD THE EC/CANADIAN SOLUTION OF A FAST MOVING CLIPPER SYSTEM CLIPPING THE FAR NORTHEAST FORECAST AREA MONDAY LATE AFTERNOON THROUGH MONDAY NIGHT...WITH SIGNIFICANT ENERGY UNDERCUTTING WESTERN CONUS UPPER LEVEL RIDGE. THEN...THIS WESTERN CONUS ENERGY SWINGS THROUGH THE ROCKIES AND CENTRAL PLAINS ON A TRAJECTORY THAT SHOULD MISS THIS FORECAST AREA TUESDAY NIGHT AND WEDNESDAY...TAKING THE BRUNT OF PRECIPITATION ACROSS SOUTHERN WYOMING AND NEBRASKA. CLIPPER SYSTEM BRINGS A COLD FRONT AND CAA TO THE AREA MONDAY NIGHT THROUGH WEDNESDAY WITH COLD CANADIAN SURFACE BUILDING IN DURING THAT TIMEFRAME. 925HPA AND 850HPA TEMPS COOL INTO THE TEENS BELOW ZERO ONCE AGAIN. SURFACE HIGH OFF TO THE SOUTH THURSDAY NIGHT SLIDES EASTWARD...THIS COUPLED WITH 500MB LOW IN THE WEST WILL ALLOW FOR WEAK 850MB WAA TO OCCUR ON FRIDAY. GFS 850 TEMPS RANGE FROM 0 TO +3 DEGREES C. FRIDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TDK/DORN/DOERING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 530 AM CST THU NOV 30 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011130- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 530 AM CST THU NOV 30 2006 /430 AM MST THU NOV 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MOHR
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9218, 9219, 9220, 9221, 9222.